I am a 69 year old female and until three years ago pretty active, lots of walking, tai chi and some swimming. Then my shoulder started to hurt. Doc said tendonitis and I did all the resting, gentle exercise, ice etc. Got to a very acute stage after about a year and finally had mri and xray which showed some torn tendons but also a large area of calcification which was the cause of the acute pain. Had successful treatment with electric shock wave therapy and the shoulder settled down. then I fell on my right hip. Had an xray and no break so did the usual RICE but pain continued and increased. Had a large swollen lump on hip and was diagnosed with trochanter bursitis. had a cortisone injection which caused more pain, then a brief period of improvement before increasing pain again. This was two and a half years ago. I have seen several specialists, had an MRI and nothing really untoward is seen. The pain now travels from lower back through buttock and sometimes down the outer thigh. I go for regular physio and he says that all the fascia, muscles and tendons are being affected because so many parts pass over this bursa. I think I have tried every home treatment possible, some seem to work for a while and then the pains are as bad again. Also about a year ago my left knee started to hurt on outer side of kneecap with a slight swelling. I saw a doc and he said it was compensating for the right hip. My physio says it is another ligament problem. One person whom I consulted early on asked if I had taken quinolone and I had had a short course for a urinary infection shortly before the problems started with my shoulder. he insists that this could be the cause of all the tendon/ligament problems. Does anyone have any ideas or advice?
Well yes, quinolones have been linked to tendinopathies and musculoskeletal disorders and could be a primary cause in your case. As far as your symptoms in general, I would be difficult to tell without a detailed clinical evaluation. These could result from the conditions you have mentioned as well. I would suggest seeking an opinion from an orthopedician for an accurate diagnosis and appropriate management.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.